Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 31, 2010, 10:37 AM CDT for 7 counties in Kansas. It took effect at Mar 31, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 10:37 AM CDT (15:37 UTC)
- In effect from
- Mar 31, 2010, 12:00 PM CDT
- Expired
- Mar 31, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 500 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WWUS83 KICT 311537 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1037 AM CDT WED MAR 31 2010 KSZ072-094>096-098>100-312345- /O.NEW.KICT.FW.W.0003.100331T1700Z-100401T0000Z/ ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1037 AM CDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...72...94...95...96...98...99...100. EXTREME FIRE DANGER IS EXPECTED THIS AFTERNOON. ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. THIS IS THE RESULT OF THE DRY CONDITIONS AND GUSTY SOUTH WINDS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ HOWERTON
3 follow-up statements
021 WWUS83 KICT 312036 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT WED MAR 31 2010 KSZ094-098-010445- /O.NEW.KICT.FW.A.0002.100401T1700Z-100402T0100Z/ /O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/ ELK-CHAUTAUQUA- 336 PM CDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...94...98. EXTREME FIRE DANGER IS EXPECTED LATE THIS AFTERNOON. ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. THIS IS THE RESULT OF THE DRY CONDITIONS AND GUSTY SOUTH WINDS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ072-095-096-099-100-010000- /O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/ ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- 336 PM CDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...72...95...96...99...100. EXTREME FIRE DANGER IS EXPECTED LATE THIS AFTERNOON. ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. THIS IS THE RESULT OF THE DRY CONDITIONS AND GUSTY SOUTH WINDS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>053-067>070-082-083-091>093-010445- /O.NEW.KICT.FW.A.0002.100401T1700Z-100402T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- 336 PM CDT WED MAR 31 2010 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49...50...51...52...53 ...67...68...69...70...82...83...91...92...93. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
719 WWUS83 KICT 312131 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 431 PM CDT WED MAR 31 2010 KSZ094-098-011100- /O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/ /O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/ ELK-CHAUTAUQUA- 431 PM CDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...94...98. EXTREME FIRE DANGER IS EXPECTED INTO THIS EVENING ACROSS SOUTHEAST KANSAS. EXTREME GRASSLAND FIRE DANGER IS PROBABLE AGAIN ON THURSDAY FROM THE LATE MORNING HOURS THROUGH ABOUT SUNSET...GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS THE RESULT OF DRY CONDITIONS AND GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED THIS EVENING OR THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ072-095-096-099-100-010000- /O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/ ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- 431 PM CDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...72...95...96...99...100. EXTREME FIRE DANGER IS EXPECTED INTO THIS EVENING ACROSS SOUTHEAST KANSAS....DUE TO DRY CONDITIONS AND GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED THIS EVENING. ELEVATED GRASSLAND FIRE DANGER IS ANTICIPATED AGAIN ON THURSDAY...AND MAY FLIRT WITH RED FLAG LEVELS. LISTEN FOR LATER FORECASTS AND UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>053-067>070-082-083-091>093-011100- /O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- 431 PM CDT WED MAR 31 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49...50...51...52...53 ...67...68...69...70...82...83...91...92...93. EXTREME GRASSLAND FIRE DANGER IS PROBABLE ON THURSDAY FROM THE LATE MORNING HOURS THROUGH ABOUT SUNSET...GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS THE RESULT OF DRY CONDITIONS AND GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ CWH/ADK
988 WWUS83 KICT 312353 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT WED MAR 31 2010 KSZ094-098-011000- /O.EXP.KICT.FW.W.0003.000000T0000Z-100401T0000Z/ /O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/ ELK-CHAUTAUQUA- 653 PM CDT WED MAR 31 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...94...98. SOUTH WINDS WILL CONTINUE TO DIMINISH ACROSS SOUTHEAST KANSAS THIS EVENING. THIS WILL CAUSE THE FIRE DANGER TO DROP BELOW THE EXTREME CATEGORY. HOWEVER...THE GUSTY WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS ARE STILL POSSIBLE TONIGHT AND KEEP THE FIRE DANGER IN THE HIGH CATEGORY. EXTREME GRASSLAND FIRE DANGER IS PROBABLE AGAIN ON THURSDAY FROM THE LATE MORNING HOURS THROUGH ABOUT SUNSET... GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS THE RESULT OF DRY CONDITIONS AND GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED THIS EVENING OR THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ072-095-096-099-100-010100- /O.EXP.KICT.FW.W.0003.000000T0000Z-100401T0000Z/ ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- 653 PM CDT WED MAR 31 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...72...95...96...99...100. SOUTH WINDS WILL CONTINUE TO DIMINISH ACROSS SOUTHEAST KANSAS THIS EVENING. THIS WILL CAUSE THE FIRE DANGER TO DROP BELOW THE EXTREME CATEGORY. HOWEVER...THE GUSTY WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS ARE STILL POSSIBLE TONIGHT AND KEEP THE FIRE DANGER IN THE HIGH CATEGORY. $$ KSZ032-033-047>053-067>070-082-083-091>093-011000- /O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- 653 PM CDT WED MAR 31 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49...50...51...52...53 ...67...68...69...70...82...83...91...92...93. EXTREME GRASSLAND FIRE DANGER IS PROBABLE ON THURSDAY FROM THE LATE MORNING HOURS THROUGH ABOUT SUNSET...GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS THE RESULT OF DRY CONDITIONS AND GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ COX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 31, 6:26 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 31, 6:26 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 626 AM CDT WED MAR 31 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A COLD FRONT WILL SINK SOUTHWARD ACROSS CENTRAL KANSAS THIS MORNING AND IS EXPECTED TO STALL OUT NEAR HUT TAF SITE BY THIS AFTERNOON...WITH SOUTHERLY WINDS ACROSS SOUTHERN KANSAS AND NORTHEAST WINDS TO THE NORTH OF THE FRONT. THE WINDS WILL NOT BE AS STRONG TODAY...BUT SHOULD GRADUALLY INCREASE FROM THE SOUTH THIS EVENING WITH THE FRONTAL BOUNDARY LIFTING BACK TO THE NORTH AS A WARM FRONT. VFR CONDITIONS EXPECTED TO PREVAIL FOR ALL TAF SITES TODAY...HOWEVER SOME MVFR CIGS COULD MATERIALIZE OVER SOUTHEAST KANSAS LATE TONIGHT. JAKUB && .PREV DISCUSSION... /ISSUED 329 AM CDT WED MAR 31 2010/ DISCUSSION... FORECAST CONCERNS WILL BE WINDS AND FIRE WEATHER THREATS TODAY INTO THU...THEN STORM CHANCES FOR FRI AND AGAIN ON MON. TODAY: WEAK SURFACE TROUGH LOOK TO PUSH INTO CENTRAL KS LATER THIS MORNING WHICH WILL SLACKEN THE WINDS ACROSS THIS AREA FOR THE DAYLIGHT HOURS. COULD SEE SOME COMPRESSIONAL HEATING JUST AHEAD OF THIS TROUGH...WITH MAX TEMPS CLIMBING INTO THE LOWER 80S TODAY. COULD STILL SEE SOME GUSTY WINDS JUST TO THE EAST OF THIS BOUNDARY IN SOUTHEAST KS....BUT NOT NEARLY AS STRONG AS YESTERDAY AS THICK CIRRUS WILL KEEP DEEP MIXING TO A MINIMUM. THU-THU NIGHT: GUSTY WINDS LOOK TO RETURN TO THE AREA FOR THU.....AS PREVIOUSLY MENTIONED FRONTAL BOUNDARY FOR TODAY WASHES OUT OR LIFTS BACK TO THE NORTH. LEE SIDE TROUGH LOOKS TO REESTABLISH ITSELF ACROSS NORTHWEST KS WITH GRADIENT AGAIN TIGHTENS ACROSS THE AREA. SO COULD SEE WINDS AGAIN APPROACH ADVISORY CRITERIA IN SOME AREAS OF CENTRAL KS WHERE BEST MIXING WILL OCCUR. ALSO SOME FIRE WEATHER CONCERNS IN CENTRAL KS (SEE BELOW) AS THIS AREA WILL SEE DEWPOINTS DROP INTO THE LOWER 30S AGAIN. THIS DRY LINE JUST TO THE WEST OF THE AREA WILL TIGHTEN SOME AS THE EVENING PROGRESSES ON THU AND ISENTROPIC LIFT INCREASES OVER THE TOP OF THIS BOUNDARY. NOT TOO EXCITED ABOUT CONVERGENCE ALONG THIS BOUNDARY...BUT LIFT AND SHEAR SUGGESTS SOME CONVECTION MAY DEVELOP IN THE EVENING OR OVERNIGHT JUST TO THE WEST OF THE FORECAST AREA AND POSSIBLY INTO CENTRAL KS. SO WILL KEEP A SMALL POP IN FOR THIS CHANCE. FRI-FRI NIGHT: MAIN SHORTWAVE IN THE SRN ROCKIES LOOKS TO PUSH INTO THE PLAINS FOR FRI...WITH MAIN FRONTAL BOUNDARY PUSHING ACROSS THE FORECAST AREA EARLY ON FRI AS LIFT CONTINUES JUST AHEAD OF IT ACROSS CENTRAL AND SOUTH CENTRAL KS. SO WILL KEEP CONVECTION CHANCES GOING...EVEN THOUGH LOW LEVEL MOISTURE IS SOMEWHAT LIMITED. MAIN SHOWER/ THUNDERSTORM CHANCES LOOK TO CONTINUE TO BE EAST OF KS TURNPIKE ON FRI AFTERNOON/EVENING...AS LATEST MODEL TRENDS ARE SPEEDING THIS BOUNDARY UP SOME. NOT TOO THRILLED ABOUT SEVERE CHANCES WITH THIS SYSTEM...BUT COULD SEE SOME STRONG STORMS OVER THE FLINT HILLS GIVEN THE DEEP LAYER SHEAR...BUT INSTABILITY LOOKS LIMITED FOR A WIDESPREAD SEVERE WEATHER CHANCE. REST OF THE EXTENDED: MODELS CONTINUE TO PUSH THE BOUNDARY A LITTLE FASTER EAST THAN PREVIOUS RUNS...WITH ECMWF/GFS ACTUALLY PUSHING MOST OF THE PRECIP TO THE EAST OF THE AREA BY 12Z SAT. SO WILL MAKE SOME ADJUSTMENTS AND ONLY LEAVE POPS IN SOUTHEAST KS FOR THE MORNING HOURS ON SAT. REST OF THE WEEKEND LOOKS LIKE SEASONAL TEMPS AND DRY CONDITIONS AS A WEAK RIDGE MOVES ACROSS THE AREA IN THE ZONAL FLOW. LOW LEVEL MOISTURE BEGINS TO RETURN TO THE AREA FOR SUN INTO MON....WITH SOME AREAS ACTUALLY SEEING 60 DEGREE DEWPOINTS RETURN BY MON. LOOKS LIKE CONVECTION CHANCES WILL RETURN TO THE AREA FOR MON/TUE...WITH GFS AND TO A LESSOR EXTENT THE ECMWF SHOWING AN INTERESTING SEVERE WEATHER SETUP FOR MON EVENING. FIRE WEATHER... SURFACE WINDS DO NOT LOOK AS STRONG TODAY...BUT COULD STILL SEE SOME WIND GUSTS TO 35 MPH...ESPECIALLY ACROSS SOUTHEAST KS...AS SURFACE BOUNDARY PUSHES INTO CENTRAL KS. THE COMBINATION OF THE LIGHTER WINDS AND HIGHER SURFACE DEWPOINTS SUGGEST LESS OF A FIRE WEATHER THREAT TODAY...ALBEIT STILL A VERY HIGH TO MARGINAL EXTREME THREAT IN SE KS. SO WILL CANCEL THE FIRE WEATHER WATCH FOR SOUTHERN KS. COULD BE LOOKING AT VERY HIGH TO EXTREME FIRE DANGER ONCE AGAIN ON THURSDAY...ESPECIALLY FOR AREAS ACROSS CENTRAL KS AS WIND SPEEDS WILL AGAIN BY GUSTING CLOSE TO 40 MPH...AND SURFACE DEWPOINTS IN CENTRAL KS FALLING INTO THE LOWER 30S. CONTEMPLATED A FIRE WEATHER WATCH FOR CENTRAL KS WITH THIS THREAT...BUT FOR COORDINATION SAKE...WILL LET THE DAY SHIFT LOOK AT THIS FURTHER. CERTAINLY NOT A GOOD DAY FOR OUTDOOR BURNING. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 58 81 61 / 0 0 0 20 HUTCHINSON 83 57 82 58 / 0 0 0 30 NEWTON 82 58 82 60 / 0 0 0 20 ELDORADO 81 59 81 61 / 0 0 0 20 WINFIELD-KWLD 82 59 81 62 / 0 0 0 20 RUSSELL 84 52 84 52 / 0 0 10 30 GREAT BEND 85 53 83 53 / 0 0 10 30 SALINA 83 55 83 55 / 0 0 0 30 MCPHERSON 83 57 82 57 / 0 0 0 30 COFFEYVILLE 81 59 81 60 / 0 0 0 10 CHANUTE 80 58 81 60 / 0 0 0 10 IOLA 80 58 81 60 / 0 0 0 10 PARSONS-KPPF 80 59 81 60 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 5:33 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 533 AM CDT WED MAR 31 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 533 AM CDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH TO POSSIBLY EXTREME GRASSLAND FIRE DANGER WILL CONTINUE TO AFFECT PORTIONS OF SOUTHERN KANSAS TODAY. THE GREATEST THREAT OF EXTREME FIRE DANGER WILL BE ACROSS SOUTHEAST KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR THURSDAY. THE WARM DRY AIR MASS WILL COMBINE WITH STRONG SOUTHERLY WINDS TO CREATE SIGNIFICANT FIRE WEATHER HAZARDS FOR THURSDAY AFTERNOON. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED GENERALLY WEST OF INTERSTATE 135 FOR THURSDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THURSDAY EVENING THROUGH FRIDAY NIGHT...AS AN INTENSE LOW PRESSURE AREA MOVES OVER THE HEARTLAND. AT THIS TIME...SOME STRONG TO MARGINALLY SEVERE STORMS APPEAR POSSIBLE. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER SHOULD RETURN BY EARLY NEXT WEEK...AS BOTH SOUTHERLY WINDS AND TEMPERATURES INCREASE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:36 PM CDT | Fire Weather Watch | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.